The algebraically decaying wall jet. (English) Zbl 1093.76017

Summary: We prove the existence of a self-similar wall jet over a permeable plane surface in the presence of (suitable) lateral suction of the fluid. In contrast to its well-known exponentially decaying counterpart (Glauert jet) formed over an impermeable wall, the suction-controlled wall jet decays algebraically with increasing distance from the wall. However, as the suction becomes vanishingly small, it approaches the profile of the Glauert jet gradually.


76D25 Wakes and jets
76D10 Boundary-layer theory, separation and reattachment, higher-order effects
Full Text: DOI


[1] Glauert, M. B., The wall jet, J. Fluid Mech., 1, 625-643 (1956)
[2] Akatnov, N. I., Development of 2D laminar fluid jet along a solid surface, Proc. LPI, Techn. Hydrodyn., 5, 24-31 (1953)
[3] Merkin, J. H.; Needham, D. J., A note on the wall-jet problem, J. Engrg. Math., 20, 21-26 (1986)
[4] Merkin, J. H.; Needham, D. J., A note on the wall-jet problem II, J. Engrg. Math., 21, 17-22 (1987)
[5] Magyari, E.; Keller, B., Exact solutions for self-similar boundary-layer flows induced by permeable stretching surfaces, Eur. J. Mech. B Fluids, 19, 109-122 (2000) · Zbl 0976.76021
[6] Magyari, E.; Keller, B., The wall jet as limiting case of a boundary layer flow induced by a permeable stretching surface, J. Appl. Math. Phys. (ZAMP), 52, 696-703 (2001) · Zbl 0991.76017
[7] Magyari, E.; Keller, B.; Pop, I., Boundary-layer similarity flows driven by power-law shear over a permeable plane surface, Acta Mech., 163, 139-146 (2003) · Zbl 1064.76035
[8] Weidman, P. D.; Kubitschek, D. G.; Brown, S. N., Boundary layer similarity flow driven by power-law shear, Acta Mech., 120, 199-215 (1997) · Zbl 0886.76026
[9] Magyari, E.; Pop, I.; Keller, B., New analytical solutions of a well-known boundary value problem in fluid mechanics, Fluid Dynamics Res., 33, 351-355 (2003) · Zbl 1032.76535
[11] Magyari, E.; Keller, B.; Pop, I., Heat transfer characteristics of a boundary-layer flow driven by a power-law shear over a semi-infinite flat plate, Internat. J. Heat Mass Transfer, 47, 31-34 (2004) · Zbl 1052.76014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.